MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE RELOADABLE CLIP APPLICATOR

AOMORI OLYMPUS CO., LTD. SINGLE USE RELOADABLE CLIP APPLICATOR
Model Number HX-810UR
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
An olympus representative reported on behalf of the customer that the single use reloadable clip applicator had an issue.The customer successfully put the clip on the clip applicator, inserting the device through working channel, opening the clip, but at the point of closing the clip, the clip did not detach from clip applicator.The customer had to pull the clip applicator, with the clip on, away from the bleeding point and quickly resolve the bleeding with boston scientific resolution clip.The issue was observed during a therapeutic (hemostasis) procedure.The procedure was completed with a similar device.There were no reports of patient or user harm associated with this event.The customer reported five events involving 10 devices.Each event involved one single use distal cover and one evis exera iii duodenovideoscope.This mdr is for a single use reloadable clip applicator.The other related patient identifiers are as follows: patient identifier related to (b)(6) - model number: hx-810ur, lot#: 2yk.Patient identifier related to (b)(6) - model number: hx-810ur, lot#: 2yk.Patient identifier related to (b)(6) - model number: hx-810ur, lot#: 2yk.Patient identifier related to (b)(6) - model number: hx-810ur, lot#: 2yk.Patient identifier related to (b)(6) - model number: hx-810ur, lot#: 2yk.Patient identifier related to (b)(6) - model number: hx-810ur, lot#: 2yk.Patient identifier related to (b)(6) - model number: hx-810ur, lot#: 2yk.
 
Additional Manufacturer Narrative
The investigation is ongoing and follow-up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented as a correction for information inadvertently left out of previous report: legal manufacturer's final investigation, device evaluation, d10, g2.The subject device was not returned to olympus for inspection, but a photo was provided.The customer's complaint was confirmed (the clip did not come off the applicator, the internal wire became loose and fell out of the metal catheter).The connecting rod was not broken from the clip.The devices from patient identifiers (b)(6) and (b)(6) were returned to olympus for inspection, and the customer's complaint was also confirmed (the clip did not come off the applicator, the internal wire became loose and fell out of the metal catheter).The connecting rods were not broken from the clip, but the control units were deformed.Olympus found the operating wires had come loose from the crimped parts.There were no signs of breakage at the tips of the operating wire.A review of the device history record (dhr) found no deviations that could have caused or contributed to the reported issue.The device was manufactured in november 2022, but the specific date is unknown.Based on the results of the investigation, it is likely the event (the clip did not come off the applicator) occurred because the operating wire came off from the caulking part due to the following mechanism: 1.I tried clipping when the shape and angle of the scope were strict.2.Due to the strict shape, the sliding resistance between the operation wire and the coil sheath increased.3.Due to the increased sliding resistance, the force was not transmitted to the tip side, and the slider could not be pulled until the connecting rod broke.4.The clip could not be released because the connecting rod did not break.Since the subject device could not be confirmed, and no abnormalities were detected in the dhr, the exact cause could not be determined.The event can be prevented by following the instructions for use which state: ·"do not pull out the rotary clip device until it hits the slider of this product and clipping is not completed.It may lead to perforation, major bleeding, mucous membrane damage, etc.·do not pull the slider of this product until it hits the end, and do not operate the angle of the endoscope before clipping is completed.It may lead to perforation, major bleeding, mucous membrane damage, etc.·if the clip does not come off from the rotating clip device, do not forcibly pull out the sheath.It may lead to perforation, major bleeding, mucous membrane damage, etc.·this product is intended to be used only when surgical operations are possible as an emergency measure.In the unlikely event that the clip does not come off the rotating clip device, see "chapter 4 emergency actions".·do not press the clip too much against the desired tissue.The intended performance may not be achieved, such as the clip being deformed and not closing completely." olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE RELOADABLE CLIP APPLICATOR
Common Device Name
CLIP APPLICATOR
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17552146
Report Number9614641-2023-01164
Device Sequence Number17808788
Product Code PKL
UDI-Device Identifier04953170390739
UDI-Public04953170390739
Combination Product (Y/N)N
Initial Reporter CountrySI
PMA/510(K) Number
K183590
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-810UR
Device Lot Number2YK
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2023
Supplement Date Received by Manufacturer09/27/2023
Initial Report FDA Received Date08/15/2023
Supplement Report FDA Received Date09/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HX-610-090L LONG CLIP
Patient SexUnknown